Kentucky, 2004Flood in Kentucky, June 1 to 2, 2004
June 1 to 2, 2004 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 1, 2:20 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 1, 2:20 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EDT TUE JUN 01 2004
SHORT TERM:
STRONG STORMS DEVLPG OVR NCNTRL KY AT THIS TIME...WAITING FOR WATCH BEFORE
ISSUING NEW FCSTS. VERY COLD AIR ALOFT OVR REGION WI STEEP LAPSE
RATES. IN ADDITION...IMPULSE NOW MOVING INTO NRN FA WITH SUFFICIENT
RH AND VERY UNSTABLE FOR STRONG STORMS.
WILL GO WI 50 PCT POPS ACRS WATCH AREA FOR TONIGHT WI PCPN AREA
SETTLING SOUTHEAST AND ENDING OR DIMINISHING LATE OVER THE SE PTN
OF FA.
ON THUR WILL CONT CHC OF INSTABILITY TRW WITH 30 PCT POPS.
DRY AND PLEASANTLY COOL ON THU AND FRIDAY....MORE OR LESS IN LINE WI
CURRENT FCST PROJECTIONS.
LONG TERM:(FRIDAY NIGHT THROUGH TUESDAY)
UPPER AIR PATTERN LATE FRIDAY WILL FEATURE A BROAD TROUGH ACROSS THE
NORTHEASTERN CONUS...AND A RIDGE ACROSS THE WESTERN STATES. HIGH PRESSURE
WILL MOVES EAST OF THE MID ATLANTIC BY EARLY SATURDAY. THIS WILL
ALLOW SOME MOISTURE TO RETURN SATURDAY NIGHT AND SUNDAY. A SERIES OF
UPPER AIR DISTURBANCES EMBEDDED IN GENERAL NORTHWEST FLOW WILL CROSS
THE LOWER OHIO VALLEY LATE SATURDAY THROUGH TUESDAY. IN ADDITION...A
COLD FRONTAL BOUNDARY WILL APPROACH OUR REGION SUNDAY AND THEN
BECOME STATIONARY. HAVE ADDED CHANCE OF CONVECTION SATURDAY EVENING
AND CONTINUED IT THROUGH TUESDAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&
SCHOTT
Hazardous weather outlook, Jun 1, 2:58 AM EST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 AM EDT TUE JUN 1 2004
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-020756-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
358 AM EDT TUE JUN 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
THE ATMOSPHERE WILL BECOME UNSTABLE TODAY WITH COLD AIR ALOFT AND
SURFACE TEMPERATURES WARMING INTO THE LOWER 80S. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THE
STORMS MAY PRODUCE HAIL AND GUSTY WINDS AND FOR THIS REASON THE STORM
PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK
FOR SEVERE WEATHER THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY AS WELL AS NEXT
SUNDAY. AT THE PRESENT TIME THESE STORMS DO NOT LOOK TO BE OF A
SEVERE NATURE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS MAY BE REQUIRED THIS AFTERNOON AND EVENING.
JA
In the hours before
Local storm report, Jun 1, 3:19 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG LEXINGTON 38.04N 84.46W
06/01/2004 FAYETTE KY TRAINED SPOTTER
POWER LINES DOWN....ESTIMATED GUSTS TO 55 MPH.
&&
ABLocal storm report, Jun 1, 3:20 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
420 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 5 E MUNFORDVILLE 37.28N 85.81W
06/01/2004 0.50 INCH HART KY LAW ENFORCEMENT
REPORT OF DIME TO MARBLE SIZE HAIL
&&
XXVSpecial weather statement, Jun 1, 3:28 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 PM EDT TUE JUN 1 2004
KYZ023-024-026>028-035>037-039>043-045>049-053>057-061>067-070>078-
081-082-012120-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BUTLER KY-CASEY KY-CLARK KY-CLINTON KY-CUMBERLAND KY-
EDMONSON KY-FAYETTE KY-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HART KY-JESSAMINE KY-LARUE KY-
LINCOLN KY-LOGAN KY-MADISON KY-MARION KY-MERCER KY-METCALFE KY-
MONROE KY-NELSON KY-NICHOLAS KY-OHIO KY-RUSSELL KY-SCOTT KY-
SIMPSON KY-TAYLOR KY-WARREN KY-WASHINGTON KY-WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CYNTHIANA...DANVILLE...ELIZABETHTOWN...
FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...HARRODSBURG...
LEITCHFIELD...LEXINGTON...RICHMOND...RUSSELLVILLE...STANFORD...
VERSAILLES...WINCHESTER
428 PM EDT (328 PM CDT) TUE JUN 1 2004
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM EDT...
STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL
AND EAST CENTRAL KENTUCKY THROUGH 515 PM EDT OR 415 PM CDT. MANY OF
THESE STORMS WILL CONTAIN HAIL THE SIZE OF MARBLES TO DIMES, WIND
GUSTS TO 45 MPH, FREQUENT CLOUD TO GROUND LIGHTNING, AND VERY HEAVY
RAIN. SHOULD THE STORMS GROW STRONGER ON RADAR, SEVERE THUNDERSTORM
WARNINGS WILL BE ISSUED.
SCHOLZ
Local storm report, Jun 1, 3:45 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG WINCHESTER 38.00N 84.19W
06/01/2004 CLARK KY LAW ENFORCEMENT
TWO TREES AND TWO POWER LINES DOWN.
&&
MRCLocal storm report, Jun 1, 4:06 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
506 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL HARDYVILLE 37.25N 85.80W
06/01/2004 0.75 INCH HART KY LAW ENFORCEMENT
DIME TO PENNY SIZED HAIL IN THE AREA
&&
XXVLocal storm report, Jun 1, 4:30 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL CORYDON 38.21N 86.13W
06/01/2004 0.50 INCH HARRISON IN TRAINED SPOTTER
0305 PM HAIL VALLEY STATION 38.10N 85.86W
06/01/2004 0.25 INCH JEFFERSON KY BROADCAST MEDIA
0310 PM HAIL SHELBYVILLE 38.22N 85.23W
06/01/2004 0.75 INCH SHELBY KY NWS EMPLOYEE
0310 PM HAIL SHELBYVILLE 38.22N 85.23W
06/01/2004 0.25 INCH SHELBY KY TRAINED SPOTTER
OBSERVER ALSO REPORTED 30 TO 35 MPH WINDS.
0315 PM HAIL 2 N SHELBYVILLE 38.25N 85.23W
06/01/2004 0.50 INCH SHELBY KY AMATEUR RADIO
MARBLE TO DIME SIZE HAIL.
0324 PM HAIL MOUNT WASHINGTON 38.05N 85.55W
06/01/2004 0.25 INCH BULLITT KY NWS EMPLOYEE
LARGE AMOUNT OF PEA SIZE HAIL ALONG WITH INTENSE RAIN.
0329 PM TSTM WND DMG FRANKFORT 38.19N 84.87W
06/01/2004 FRANKLIN KY LAW ENFORCEMENT
TREES AND POWER LINES DOWNED.
0329 PM HAIL FRANKFORT 38.19N 84.87W
06/01/2004 1.50 INCH FRANKLIN KY LAW ENFORCEMENT
DISPATCH REPORTED HAIL JUST A LITTLE BIT SMALLER THAN A
GOLFBALL.
0331 PM TSTM WND GST FRANKFORT 38.19N 84.87W
06/01/2004 55 MPH FRANKLIN KY OFFICIAL NWS OBS
0340 PM HAIL GEORGETOWN 38.21N 84.55W
06/01/2004 0.75 INCH SCOTT KY BROADCAST MEDIA
0350 PM TSTM WND DMG VERSAILLES 38.05N 84.73W
06/01/2004 WOODFORD KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTYWIDE.
0355 PM HAIL 5 NW LEXINGTON 38.09N 84.52W
06/01/2004 0.75 INCH FAYETTE KY TRAINED SPOTTER
MASTERSON STATION AREA.
0405 PM HAIL LEXINGTON 38.04N 84.46W
06/01/2004 0.88 INCH FAYETTE KY TRAINED SPOTTER
NICKEL SIZE HAIL AND ESTIMATED WIND GUSTS OF 40 TO 45
MPH.
0407 PM TSTM WND DMG LEXINGTON 38.04N 84.46W
06/01/2004 FAYETTE KY TRAINED SPOTTER
POWER LINES DOWN....ESTIMATED GUSTS TO 55 MPH.
0409 PM HAIL 5 E MUNFORDVILLE 37.28N 85.81W
06/01/2004 0.50 INCH HART KY LAW ENFORCEMENT
REPORT OF DIME TO MARBLE SIZE HAIL
0430 PM TSTM WND DMG WINCHESTER 38.00N 84.19W
06/01/2004 CLARK KY LAW ENFORCEMENT
TWO TREES AND TWO POWER LINES DOWN.
0448 PM HAIL HARDYVILLE 37.25N 85.80W
06/01/2004 0.75 INCH HART KY LAW ENFORCEMENT
DIME TO PENNY SIZED HAIL IN THE AREA
&&
XXVFlood, Clark
- When
- June 1, 4:30 PM EST to June 2, 9:40 AM EST
- Where
- Clark forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.971, -84.147 (the zone’s center; the record gives no point)
The Kentucky River at Ford Lock crested at 26.3 feet around 2 AM EST on June 2. Flood stage at Ford Lock is 26 feet. Minor flooding occurs at this level, with low lying areas of Fort Boonesboro State Park flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, June 1, 20045 injured · $1.3 million · F0 · 100 events
- Flooding in Wisconsin, June 1 to 30, 2004$252 million · 20 events
- Damaging Winds in West Virginia, June 1, 20041 death · $12,000 · 60 kt wind · 4 events
- Flooding in Kentucky, June 1 to 3, 2004$18 million · 7 events
- Rip Current in Florida, June 1, 20041 death · 1 event
- Hail and Damaging Wind in Texas, June 1, 2004$905,000 · 1.75 in hail · 3 events
- Flash Flooding and Damaging Winds in Mississippi, June 1, 2004$350,000 · 53 kt wind · 8 events
- Damaging Winds in West Virginia, June 1, 20041 injured · $75,000 · 58 kt wind · 27 events
- Flooding in Kentucky, June 1 to 9, 2004$300,000 · 3 events
- Damaging Wind in Texas, June 1, 2004$60,000 · 57 kt wind · 1 event
- Flash Flooding and Hail in Kentucky, June 1 to 2, 2004$25,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Texas, June 1, 20042.5 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406887.